Electronic Journal of Probability

Multiple Space-Time Scale Analysis For Interacting Branching Models

Donald Dawson and Andreas Greven

Full-text: Open access

Abstract

We study a class of systems of countably many linearly interacting diffusions whose components take values in $[0, \inf)$ and which in particular includes the case of interacting (via migration) systems of Feller's continuous state branching diffusions. The components are labelled by a hierarchical group. The longterm behaviour of this system is analysed by considering space-time renormalised systems in a combination of slow and fast time scales and in the limit as an interaction parameter goes to infinity. This leads to a new perspective on the large scale behaviour (in space and time) of critical branching systems in both the persistent and non-persistent cases and including that of the associated historical process. Furthermore we obtain an example for a rigorous renormalization analysis.

Article information

Source
Electron. J. Probab., Volume 1 (1996), paper no. 14, 84 pp.

Dates
Accepted: 28 February 1996
First available in Project Euclid: 25 January 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1453756477

Digital Object Identifier
doi:10.1214/EJP.v1-14

Mathematical Reviews number (MathSciNet)
MR1423467

Zentralblatt MATH identifier
0890.60093

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)

Keywords
Branching processes interacting diffusions super random walk renormalization historical processes

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Dawson, Donald; Greven, Andreas. Multiple Space-Time Scale Analysis For Interacting Branching Models. Electron. J. Probab. 1 (1996), paper no. 14, 84 pp. doi:10.1214/EJP.v1-14. https://projecteuclid.org/euclid.ejp/1453756477


Export citation

References

  • J. Baillon, P. Clement, A. Greven, F. den Hollander, 1. On the attracting orbit of a nonlinear transformation arising from renormalization of hierarchically interacting diffusions: The compact case, Canadian Journal of Mathematics 47, (1995), 3-27. 2. The noncompact case.
  • J. T. Cox, K. Fleischmann, A. Greven, Comparison of interacting diffusions and an application to their ergodic theory, To appear Probab. Theory Rel. Fields, (1996).
  • J. T. Cox, A. Greven, T. Shiga, Finite and infinite systems of interacting diffusions, Probab. Theory Rel. Fields, (1995).
  • D. A. Dawson, Measure-valued Markov Processes, In: Ecole d'Ete de Probabilites de Saint Flour XXI, Lecture Notes in Mathematics 1541, (1993), 1-261, Springer-Verlag.
  • D. A. Dawson and A. Greven, Multiple time scale analysis of hierarchically interacting systems, In: A Festschrift to honor G. Kallianpur, (1993), 41-50, Springer-Verlag.
  • D. A. Dawson and A. Greven, Multiple time scale analysis of interacting diffusions, Probab. Theory Rel. Fields 95, (1993), 467-508.
  • D. A. Dawson and A. Greven, Hierarchical models of interacting diffusions: multiple time scale phenomena. Phase transition and pattern of cluster-formation, Probab. Theory Rel. Fields, 96, (1993), 435-473.
  • D. A. Dawson and P. March, Resolvent estimates for Fleming-Viot operators and uniqueness of solutions to related martingale problems, J. Funct. Anal. 132, (1995), 417-472.
  • D. A. Dawson, A. Greven, J. Vaillancourt, Equilibria and Quasiequilibria for Infinite Collections of Interacting Fleming-Viot processes. Transactions of the American Math. Society, volume 347, no. 7, (1995), 2277-2360.
  • D. A. Dawson and E. A. Perkins, Historical Processes, Memoirs of the A.M.S., 454, (1991).
  • P. Donnelly and T. G. Kurtz, A countable representation of the Fleming-Viot measure-valued diffusion, preprint, (1991).
  • J. L. Doob, Classical Potential Theory and Its Probabilistic Counterpart, Springer-Verlag, (1984).
  • R. Durrett, An infinite particle system with additive interactions, Adv. Appl. Probab. 11, (1979), 355-383.
  • R. Durrett, Ten Lectures on Particle Systems, In: Ecole d'Ete de Probabilites de Saint Flour XXIII, Lecture Notes in Mathematics, Springer-Verlag, (1993).
  • R. Durrett and C. Neuhauser, Particle systems and reaction diffusion equations, Ann. Probab., to appear, (1993).
  • W. Feller, An Introduction to Probability Theory and its Applications Vol. II, Wiley & Sons, (1992).
  • J. Fleischmann, Limiting distributions for branching random fields, Trans. Amer. Math. Soc. 239, (1978), 353-389.
  • K. Fleischmann and A. Greven, Diffusive clustering in an infinite system of hierarchically interacting diffusions, Probab. Theory Rel. Fields, 98, (1994), 517-566.
  • G. Gauthier, Multilevel systems of bilinear stochastic differential equations, Preprint: Technical Report Series of the Laboratory for Research in Statistics and Probability, No. 254, (1994).
  • L. G. Gorostiza and A. Wakolbinger, Convergence to equilibrium of critical branching particle systems and superprocesses and related nonlinear partial differential equations, Acta Appl. Math. 27, (1992), 269-291.
  • P. Jagers, Branching Processes with Biological Applications, J. Wiley, (1975).
  • O. Kallenberg, Random Measures, Akademie-Verlag and Academic Press, (1976).
  • J. F. C. Kingman, Mathematics of Genetic Diversity, SIAM, Philadelphia, (1980).
  • J. F. C. Kingman, Poisson Processes, Clarendon Press, Oxford, (1993).
  • A. Klenke, Different clustering regimes in systems of hierarchically interacting diffusions, to appear Ann. of Probability, (1995).
  • J. Lamperti and P. Ney, Conditioned branching processes and their limiting diffusions, TPA 13, (1968), 128-139.
  • P. A. P. Moran, An Introduction to Probability Theory, Clarendon Press, Oxford, (1968).
  • S. Sawyer and J. Felsenstein, Isolation by distance in a hierarchically clustered population, J. Appl. Prob. 20, (1983), 1-10.
  • K. Shiga and A. Shimizu, Infinite dimensional stochastic differential equations and their applications, J. Math. Kyoto Univ., 20, (1980), 395-415.
  • T. Shiga, Ergodic theorems and exponential decay of sample paths for certain interacting diffusion systems, Osaka J. Math. 29, (1992), 789-807.